Academic Journals Database
Disseminating quality controlled scientific knowledge

Severe phenytoin toxicity in a CYP2C9FNx013FNx013 homozygous mutant from India

ADD TO MY LIST
 
Author(s): Ramasamy Kesavan | Narayan Sunil | Chanolean Shashindran | Chandrasekaran Adithan

Journal: Neurology India
ISSN 0028-3886

Volume: 55;
Issue: 4;
Start page: 408;
Date: 2007;
Original page

Keywords: CYP2C9 polymorphism | phenytoin toxicity

ABSTRACT
The authors report an Indian adult female patient with a history of generalized tonic clonic seizures who developed severe features of phenytoin (DPH) toxicity on therapeutic dosage of this antiepileptic drug. Administration of 300mg/day of DPH in this patient resulted in toxic symptoms associated with an excessive serum DPH concentration of 33μg/ml. The PCR-RFLP analysis revealed a homozygosity involving CYP2C9FNx013FNx013. This mutation results in a marked decrease in the enzymatic activity (CYP2C9) and leads to a decreased clearance of the drug which can lead to severe acute and chronic toxicity. On switching the antiepileptic therapy from DPH to sodium valproate, there was reversal of both.

Tango Rapperswil
Tango Rapperswil

     Affiliate Program